Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 12, 2015, 8:04 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 8:04 PM PDT (03:04 UTC)
- Expired
- Jun 12, 2015, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 137 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 3209 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WGUS55 KVEF 130304
FFWVEF
CAC071-130600-
/O.NEW.KVEF.FF.W.0014.150613T0304Z-150613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
804 PM PDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1100 PM PDT
* AT 801 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER LUDLOW. THE STORM IS NEARLY STATIONARY. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY IN LOCAL
WASHES...DRAINAGES...AND LOW WATER CROSSINGS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUDLOW.
THIS INCLUDES INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 42 AND
62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3459 11633 3481 11631 3483 11608 3483 11595
3446 11590 3447 11621 3460 11622
$$
OUTLER2 follow-up statements
311
WGUS75 KVEF 130336
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
836 PM PDT FRI JUN 12 2015
CAC071-130600-
/O.CON.KVEF.FF.W.0014.000000T0000Z-150613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
836 PM PDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...
AT 834 PM PDT...MODERATE SHOWERS CONTINUE NEAR LUDLOW BUT
THUNDERSTORMS HAVE WEAKENED SIGNIFICANTLY IN THE PAST THIRTY
MINUTES. LOCAL WASHES AND DRAINAGES WILL REMAIN ELEVATED THROUGH
LATE EVENING.
THIS INCLUDES INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 42 AND
62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3459 11633 3481 11631 3483 11608 3483 11595
3446 11590 3447 11621 3460 11622
$$
OUTLER613
WGUS75 KVEF 130453
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
953 PM PDT FRI JUN 12 2015
CAC071-130502-
/O.CAN.KVEF.FF.W.0014.000000T0000Z-150613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
953 PM PDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. A FEW SHOWERS REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS.
LAT...LON 3459 11633 3481 11631 3483 11608 3483 11595
3446 11590 3447 11621 3460 11622
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:50 PM PDT, 14 minutes earlier.
Area forecast discussion, Jun 12, 7:50 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT FRI JUN 12 2015 .SYNOPSIS...LINGERING MOISTURE AND WEAK INSTABILITY WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN THROUGH SATURDAY. A DRY...WESTERLY FLOW FROM SUNDAY ONWARD WILL BRING HOT AND DRY JUNE WEATHER CONDITIONS TO THE AREA INTO NEXT WEEK WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .UPDATE...ACTIVE EVENING TODAY AS SHOWERS AND THUNDERSTORMS SLOWLY DRIFT SOUTH ACROSS THE REGION. AS OF 745 PM MOST ACTIVITY WAS SOUTH OF LAS VEGAS ACROSS SAN BERNARDINO AND MOHAVE COUNTIES. STORMS APPEAR TO BE WEAKENING AT THIS TIME WITH THE LOSS OF DAYTIME HEATING HOWEVER WITH SOME UPPER LEVEL DYNAMICS AROUND I WENT AHEAD AND UPDATED THE POP/WX/SKY GRIDS THROUGH THE OVERNIGHT PERIOD. THIS MEANT INCREASING POPS OVER SAN BERNARDINO AND MOHAVE COUNTIES THROUGH 11PM AND REMOVING POPS NORTH OF LAS VEGAS. UPDATED GRIDS SHOULD BE OUT MOMENTARILY. && .AVIATION...FOR MCCARRAN...THUNDERSTORM OUTFLOW HAS BROUGHT SOME NORTHWEST WINDS TO THE LAS VEGAS VALLEY THIS EVENING. AFTER THESE WINDS SETTLE DOWN WE SHOULD SEE A RETURN TO TYPICAL SOUTHWESTERLY WINDS OVERNIGHT. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON...BUT SHOULD REMAIN OVER THE HIGHER TERRAIN. OUTSIDE OF THUNDERSTORM ACTIVITY WINDS SHOULD BE LIGHT AND FAVOR AN EASTERLY DIRECTION. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS MOHAVE AND SAN BERNARDINO COUNTIES THIS EVENING WITH CONDITIONS SETTLING DOWN ELSEWHERE. WINDS ARE EXPECTED TO GENERALLY REMAIN UNDER 10KTS AWAY FROM ANY THUNDERSTORM INFLUENCES. RESIDUAL MOISTURE WILL LEAD TO ANOTHER DAY OF ISOLATED THUNDERSTORMS OVER MAINLY SAN BERNARDINO...CLARK AND MOHAVE COUNTIES SATURDAY. MOST OF THESE STORMS ARE EXPECTED TO REMAIN OVER THE HIGHER TERRAIN. && .PREV DISCUSSION... 338 PM PDT FRI JUN 12 2015 .SHORT TERM...THROUGH SUNDAY NIGHT. LINGERING MOISTURE AND DAYTIME HEATING HAS LEAD TO ISOLATED SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA THIS AFTERNOON. MOST OF THE ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH LOSS OF HEATING...BUT MAY LINGER OVERNIGHT ACROSS PORTIONS OF EASTERN CLARK AND MOHAVE COUNTIES AS A WEAK DISTURBANCE SAGS SOUTH ACROSS WESTERN ARIZONA. HEAVY RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS FROM ANY STORMS THIS EVENING. LINGERING MOISTURE WILL REMAIN OVER THE AREA THROUGH SATURDAY BRINGING ANOTHER DAY OF ISOLATED THUNDERSTORMS OT MAINLY THE HIGHER TERRAIN OF SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. THERE COULD BE A FEW STORMS OVER LINCOLN...NYE...AND INYO COUNTIES...BUT IT LOOKS LIKE THE HIGHEST CONCENTRATION WILL REMAIN OVER THE SOUTHERN ZONES. MOST OF THE MOISTURE IS EXPECTED TO BE SCOURED OUT OF THE AREA SUNDAY AS A DRY WESTERLY FLOW MOVES INTO THE REGION. THERE COULD STILL BE A FEW STORMS SUNDAY AFTERNOON...BUT SHOULD MAINLY BE CONFINED TO THE FAR EASTERN AREAS OF LINCOLN AND MOHAVE COUNTIES. TEMPERATURES WILL START THE CLIMB UPWARD SATURDAY AFTERNOON WITH TRIPLE DIGITS EXPECTED IN LAS VEGAS ALONG WITH MOST OF THE LOWER DESERTS. WARMER TEMPERATURES EXPECTED SUNDAY WITH THE HOTTEST TEMPERATURES EXPECTED NEXT WEEK. .LONG TERM...MONDAY AFTERNOON THROUGH FRIDAY. NOT MUCH IN THE WAY OF CHANGE IN THE LONG TERM TONIGHT PERIOD TONIGHT. SEVERAL WEAK SHORTWAVES FROM A POTENT UPPER LEVEL LOW OFF OF THE COAST OF BRITISH COLUMBIA WILL SWEEP ACROSS THE NORTHERN GREAT BASIN THIS WEEK...YIELDING BREEZY SOUTHWESTERLY WINDS ACROSS THE SOUTHERN GREAT BASIN AND DESERT LOCALS AT TIMES. THIS WILL PROMOTE GOOD MIXING...ESPECIALLY ON MONDAY AND POSSIBLY AGAIN ON WEDNESDAY...BUMPING UP AFTERNOON HIGHS SEVERAL DEGREES. OTHERWISE...HIGH TEMPERATURES ARE SLATED TO GENERALLY RUN 6-9 DEGREES ABOVE THE CLIMATOLOGICAL NORMAL FOR MID-JUNE THIS WEEK. AT THIS TIME IT LOOKS LIKE WE WILL REMAIN JUST BELOW HEAT WARNING CRITERIA WHICH JUMPS TO 110 DEGREES BY NEXT WEDNESDAY IN LAS VEGAS...BUT IT COULD BE CLOSE. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...WOLCOTT SHORT TERM...SALMEN LONG TERM/AVIATION...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jun 12, 8:03 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
803 PM PDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 5 N LANDERS (AR190) 34.30N 116.40W
06/12/2015 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WATER...ROCKS...AND DEBRIS
FLOWING ACROSS LINN AND BELLFIELD ROADS IN LANDERS CA.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:23 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 112 min |
| Jun 12, 6:15 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jun 12, 6:58 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jun 13, 11:27 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.